New Mexico, 2012High Wind in New Mexico, March 1, 2012
March 1, 2012 · NWS MAF · 1 event in 1 county or zone
Increasing winds aloft ahead of an approaching shortwave trough resulted in high winds affecting portions of the Guadalupe Mountains and southeast New Mexico Plains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Increasing winds aloft ahead of an approaching shortwave trough resulted in high winds affecting portions of the Guadalupe Mountains and southeast New Mexico Plains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 1, 10:25 AM MST, 10 minutes earlier.
Area forecast discussion, Mar 1, 10:25 AM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1125 AM CST THU MAR 1 2012
.DISCUSSION...
PLEASE SEE THE 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON TO AROUND 20 TO 30
KT FROM THE WEST SOUTHWEST FOR MOST TERMINALS. THIS WILL RESULT IN
BLOWING DUST AT CNM...HOB...AND MAF. VISBYS MAY TEMPORARILY
DECREASE TO AROUND 2SM AT CNM THIS AFTERNOON. THE WINDS WILL
DECREASE AROUND SUNSET THIS EVENING.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING UNTIL 5 PM MST FRIDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...NORTHERN LEA COUNTY...
SOUTHERN LEA COUNTY.
WIND ADVISORY UNTIL 11 PM MST THIS EVENING FOR THE FOLLOWING
ZONES... EDDY COUNTY PLAINS.
TX...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...
BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING UNTIL 5 PM MST FRIDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING UNTIL 9 PM CST /8 PM MST/ THIS EVENING FOR THE
FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...REEVES COUNTY AND
UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY
54 CORRIDOR...WARD...WINKLER.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES... DAVIS/APACHE MOUNTAINS AREA.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES... REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
HIGH WIND WARNING FROM 6 AM TO 6 PM CST FRIDAY FOR THE FOLLOWING
ZONES... DAVIS/APACHE MOUNTAINS AREA.
&&
78Hazardous weather outlook, Mar 1, 3:52 AM MST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
452 AM CST THU MAR 1 2012
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-021100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
452 AM CST THU MAR 1 2012 /352 AM MST THU MAR 1 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
AN APPROACHING UPPER TROUGH WILL BRING INCREASING WINDS TODAY. A
HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS WITH A
WIND ADVISORY IN EFFECT FOR THE ADJACENT PLAINS OF SOUTHEAST NEW
MEXICO...THE UPPER TRANS PECOS...AND THE VAN HORN AREA.
VERY DRY AIR WILL COMBINE WITH THE WINDY CONDITIONS TO CREATE
CRITICAL FIRE WEATHER CONDITIONS TODAY. WIDESPREAD CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED AND RED FLAG WARNINGS ARE IN
EFFECT FOR MOST AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
POOR OVERNIGHT RECOVERY WILL LEAD TO MORE WIDESPREAD CRITICAL FIRE
WEATHER CONDITIONS ON FRIDAY. A FIRE WEATHER WATCH IS IN EFFECT.
STRONG WINDS ARE EXPECTED IN THE DAVIS AND GUADALUPE MOUNTAINS
WHERE A HIGH WIND WARNING IS IN EFFECT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Eddy County Plains
- When
- March 1, 10:35 AM MST to 3:15 PM MST
- Where
- Eddy County Plains forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
Sustained winds of 40-43 mph, and a gust to 55 mph, occurred at the Artesia Airport for several hours.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in California, March 1, 20121 death · 1 event
- Drought in Texas, March 1 to 31, 2012$5.0 million · 23 events
- Tornadoes and Damaging Winds in Alabama, March 1 to 2, 2012$80,000 · EF1 · 13 events
- Winter Storm and Winter Weather in Vermont, March 1, 2012$50,000 · 16 events
- Hail and Damaging Wind in Georgia, March 1, 2012$82,000 · 1 in hail · 3 events
- Tornado and Damaging Winds in Virginia, March 1, 2012$50,000 · EF0 · 3 events
- Drought in Oklahoma, March 1 to 31, 201231 events
- Drought in New Mexico, March 1 to 31, 201230 events
- Drought in Georgia, March 1 to 31, 201226 events
- Winter Storm and Winter Weather in New York, March 1, 201225 events
- Drought in Texas, March 1 to 20, 201221 events
- Drought in Colorado, March 1 to 31, 201221 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365385.